MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon difficult to remove occurred.A 5.0mmx100mmx135cm (4f) sterling balloon catheter was advanced for dilatation, however, during the procedure the balloon failed to inflate.The doctor had to pull the whole system out including the sheath and it had to be cut to get the sheath off the wire.The procedure was completed with a different device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the inflation lumen and guidewire lumen is stretched in multiple locations.The guidewire lumen is separated 156.1cm from the hub.The balloon is separated 156.6cm from the hub.Microscopic examination revealed no additional damages.The distal end of the separation with the tip is missing.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage that would have contributed to the difficulty to remove and failure to inflate.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17436033
Report Number2124215-2023-40640
Device Sequence Number12982921
Product Code DQY
UDI-Device Identifier08714729122814
UDI-Public08714729122814
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2025
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0030256582
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown